Alert archive / California / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 2, NWS Sacramento, CA

February 22, 2001Tehama County, California

NWS Sacramento, CA issued this severe thunderstorm warning at Feb 22, 2001, 2:05 PM PST for Tehama County, California. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 22, 2001, 2:05 PM PST (22:05 UTC)
Expired
Feb 22, 2001, 2:35 PM PST
In force
30 min
Issued by
NWS Sacramento, CA
Area
Whole counties

County Tehama County, CA

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 12:00Z, 10.1 hours before the alert went out and 254 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 12:00Z on 2001-02-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 12:00Z on 2001-02-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 149 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
802 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
149 m²/s²
0-3 km storm-relative helicity
216 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS56 KSTO 222209
SVRSAC
CAC103-222235-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SACRAMENTO CA
205 PM PST THU FEB 22 2001

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTH CENTRAL TEHAMA COUNTY IN NORTHERN CALIFORNIA

* UNTIL 235 PM PST

* AT 205 PM PST...NATIONAL WEATHER SERVICE DOPPLER RADAR SEVERE
  THUNDERSTORMS EXTENDING FROM RED BLUFF SOUTH TO ABOUT 5 MILES
  WEST OF CORNING...MOVING SOUTHEAST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  I-5 AT 210 PM PST
  CORNING AT 220 PM PST
  LOS MOLINOS AT 220 PM PST

DAMAGING WINDS AND LARGE HAIL ARE LIKELY. GO INSIDE A STURDYs
BUILDING AND STAY AWAY FROM WINDOWS!

KRUZDLO

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sacramento, CA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 22, 9:00 AM PST, 5 hours 5 minutes earlier.

Area forecast discussion, Feb 22, 9:00 AM PST, 5 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SACRAMENTO CA
900 AM PST THU FEB 22 2001

SATELLITE PIX AND RADAR ARE INDICATING THE HEAVY PRECIPITATION
ASSOCIATED WITH THE FRONT HAS MOVED INTO THE EAST SIDE OF THE SAC
VALLEY AND ADJACENT FOOTHILLS AS WELL AS THE CENTRAL SAN JOAQUIN
VALLEY. A BAND OF LIGHT PREFRONTAL PRECIPITION HAS FORMED IN THE
SIERRA WITH THE HEAVIER ACTIVITY SPREADING OVER THE AREA IN THE NEXT
HOUR. EARLIER THUNDERSTORM ACTIVITY HAS DIMINISHED WITH NO STRIKES
REPORTED IN THE CWA IN THE PAST HALF HOUR. SNOW LEVEL THIS MORNING IN
THE SIERRA AROUND 3300 FEET WITH 3 INCHES REPORTED AT SHINGLETOWN
EAST OF REDDING AND 1 INCH IN NEVADA CITY AT 3000 FEET NORTHEAST OF
SACRAMENTO. CONSIDERABLE POST FRONTAL SHOWER ACTIVITY EXPECTED TO
DURING THE DAY WITH THREAT OF THUNDERSTORMS CONTINUING IN THE
UNSTABLE AIR. SECOND VORT MAX OBSERVABLE ON SATELLITE PIX WILL MOVE
SOUTHEAST ACROSS THE SOUTHERN PORTION OF THE CWA DURING THE
AFTERNOON. WILL UPDATE TO DROP SNOW ADVISORIES AS PRECIPITATION
TAPERS OFF AFTERNOON BUT WILL CONTINUE WINTER WARNING FOR THE SIERRA
AS OCCASIONALLY HEAVY SNOW CONTINUES THROUGH THE AFTERNOON. PFJ

.STO...WINTER STORM WARNING ETODAY WESTERN PLUMAS COUNTY/LASSEN PARK
       AREA AND FOR THE WEST SLOPE NORTHERN SIERRA NEVADA.

The office that day

Everything else NWS Sacramento, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 22, 2:40 PM PSTSevere Thunderstorm WarningSTOGlenn, Tehama35 min
Feb 22, 3:25 PM PSTSevere Thunderstorm WarningSTOButte35 min
Feb 22, 3:26 PM PSTSevere Thunderstorm WarningSTOGlenn, Tehama34 min
Feb 22, 3:59 PM PSTSevere Thunderstorm WarningSTOButte16 min

Nearby

Severe Thunderstorm Warnings in California, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.